| Model Number |
GIA10038L |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
04/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: gia10038s, gia10038s gia100-3.8 sgl usereloadstap, (lot #p3h1239) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic colectomy procedure, at the extracorporeal resection of the descending colon, the device was fired and appeared to dehisce in the middle of the staple line.To resolve the issue, the staple line was resected and re-stapled, and another open stapler was used.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the image noted that there was a hole in the staple line in tissue.Visual examination of the returned staple cartridge noted that the loading unit displayed a full complement of staples and the interlock was not engaged.Microscopic inspection of the knife blade displayed no damage.Functional testing found that the single use loading unit (sulu) was loaded into the instrument.The sulu unloaded and loaded repeatedly without difficulty.The instrument and sulu were applied to test media with acceptable results.The knife cut completely and cleanly and the staple line was properly formed.The firing knob could be advanced and retracted without any hang-ups.It was reported that the staple line did not hold.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.